MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE CD 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE CD 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 00596202210
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unknown tibial tray: catalog#ni, lot#ni.G2: foreign: india.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the articular surface would not seat properly on the tibial tray.The surgeon attempted to seat the bearing multiple times without success.No patient impact or adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified damage to the distal surface (nicked/gouged) and the locking feature (dovetail) is found to be flared out and compressed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the surgical technique.The root cause is attributed to use error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE SIZE CD 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19070797
Report Number0001822565-2024-01187
Device Sequence Number4658328
Product Code JWH
UDI-Device Identifier00889024210905
UDI-Public(01)00889024210905(17)281028(10)66310161
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00596202210
Device Lot Number66310161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient Age58 YR
Patient SexFemale